Alert archive / Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Blacksburg, VA

April 30, 2015Amherst County, Virginia

NWS Blacksburg, VA issued this special weather statement at Apr 30, 2015, 1:21 PM EDT for Amherst County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2015, 1:21 PM EDT (17:21 UTC)
Expired
Apr 30, 2015, 1:45 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA

County Amherst County, VA

The radar

The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WWUS81 KRNK 301721
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT THU APR 30 2015
 
VAZ035-301745-
AMHERST VA-
121 PM EDT THU APR 30 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...

* UNTIL 145 PM EDT

* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PLEASANT VIEW
  TO NEAR ELON...MOVING TO THE NORTHEAST AT 5 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  FORKS OF BUFFALO...
  CLIFFORD...
  PLEASANT VIEW...
  AND LOWESVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3778 7911 3778 7907 3772 7907 3770 7903
      3770 7899 3768 7898 3768 7897 3766 7896
      3753 7918 3767 7931 3781 7915 3781 7914
TIME...MOT...LOC 1719Z 217DEG 4KT 3765 7926 3758 7918 

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Apr 30, 12:23 PM EDT, 58 minutes earlier.

Area forecast discussion, Apr 30, 12:23 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 PM EDT THU APR 30 2015

.SYNOPSIS...
AN UPPER LEVEL LOW WILL HEAD TOWARD EASTERN KENTUCKY LATER
TODAY...AND INTO NORTH CAROLINA BY FRIDAY. CHANCES OF SHOWERS AND
THUNDERSTORMS SHOULD PERSIST THROUGH TONIGHT. THE UPPER LEVEL LOW
SHOULD DEPART BY FRIDAY NIGHT...AND HIGH PRESSURE WILL ARRIVE TO
START A DRIER AND WARMER WEATHER PATTERN FOR NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1225 PM EDT THURSDAY...

SHOWERS ARE STARTING TO ORGANIZE OVER WESTERN KENTUCKY AND
SOUTHERN WEST VIRGINIA AT THIS TIME. ALSO...A FEW SHOWERS HAVE
POPPED UP OVER THE NORTHERN BLUE RIDGE DUE TO SURFACE MOISTURE
CONVERGENCE AND OROGRAPHICAL LIFT. THE CONVECTIVE ACTIVITY WILL
NOT HAVE MUCH STORM MOTION DUE TO WEAK FLOW ALOFT. FURTHER
MONITORING WILL BE NECESSARY AS A FEW CELLS COULD ANCHOR ALONG THE
BLUE RIDGE...AND PROMOTE EFFICIENT RAINFALL ALONG WITH THE
POSSIBILITY OF SMALL HAIL. COVERAGE OF SHOWERS AND THUNDERSTORMS
SHOULD ALSO INCREASE OVER THE WESTERN MOUNTAINS THIS
AFTERNOON...AS THE UPPER LEVEL LOW PUSHES CLOSER TO THE CWA.
TEMPERATURES WERE BUMPED UPWARD AGAIN AS FULL SUNSHINE CONTINUES
OVER THE NORTH CAROLINA FOOTHILLS...AND THE ENTIRE PIEDMONT
REGION. CLOUD COVER AND POPS WERE ALSO TWEAKED BASED ON CURRENT
SATELLITE AND RADAR TRENDS.

TONIGHT...THE UPPER LOW SWINGS FROM KY TO NRN NC...WITH MODELS
SHOWING MORE DIFFERENCES IN WHERE THE GREATEST TRACK OF SHOWERS
OCCURS. THE NAM PLACES HIGHER THREAT OVER THE PIEDMONT WITH ANOTHER
BATCH COMING ACROSS SE KY INTO NE TN THIS EVENING...WHICH THE ECMWF
IS HINTING AT AS WELL. HOWEVER...THE GFS SHOWS MORE CONCENTRATED
AREA OVER WV/THE MTNS OF VA THIS EVENING. AM HEDGING TOWARD THE
NAM...THINKING WITH STRONG UPPER LOW THAT A DRY SLOT MAY COME ACROSS
THE FOOTHILLS OF NC/VA THIS EVENING BEFORE THE MAIN LOW PASSES INTO
THE NC MTNS. FOR THE OVERNIGHT THE SLOW MOVEMENT OF THE LOW AND
TRACK KEEP THE FOCUS OF RAIN HIGHER OVER OUR NRN CWA INTO THE
SOUTHEAST...WITH LESS INTO THE NC MTNS/FOOTHILLS. ANY THUNDER THREAT
EXPECTED TO WANE AFTER DUSK. LOWS OVERNIGHT WILL BE IN THE
40S...AND CLOSER TO 50 FROM LYH/DAN EAST.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 330 AM EDT THURSDAY...

FOR FRIDAY...MODELS APPEAR TO BE A LITTLE FASTER WITH THE
PROGRESSION OF THE UPPER LEVEL LOW COMPARED TO PREVIOUS MODELS
RUNS...STARTING THE DAY WITH THE LOW OVER CENTRAL NORTH CAROLINA AND
PUSHING IT EAST OFF THE COAST TOWARD SUNSET. WILL SEE SCATTERED
SHOWERS ACROSS THE PIEDMONT THROUGH THE MORNING WHERE THE GREATEST
INSTABILITY LIES...WITH RAINFALL LESS WIDESPREAD ACROSS THE
MOUNTAINS. WITH THE LOW IN SUCH CLOSE PROXIMITY...CANNOT RULE OUT A
THUNDERSTORM OR TWO EARLY IN THE DAY...BUT BELIEVE THIS ACTIVITY
WILL BE ISOLATED AT BEST. THE LOW WILL ALSO KEEP A FIRM LID ON
HEATING...WITH AFTERNOON HIGHS HOLDING IN THE UPPER 50S ACROSS THE
MOUNTAINS AND THE LOW 60S ACROSS THE PIEDMONT. REMAINING SHOWER
ACTIVITY WILL DISSIPATE TOWARD SUNSET WITH LOSS OF HEATING...WITH
FRIDAY NIGHT LOW TEMPERATURES FALLING AGAIN INTO THE 40S FOR MOST
LOCATIONS.

EXPECT MORE SUNSHINE AND STRONGER HEATING FOR SATURDAY AS UPPER
LEVEL TROUGHING MOVES AWAY AND HIGH PRESSURE BECOMES ESTABLISHED TO
THE WEST OF OUR AREA. MAY SEE A FEW SHOWERS DEVELOP DURING THE
AFTERNOON ACROSS CENTRAL VIRGINIA AS A WEAK UPPER LEVEL DISTURBANCE
PASSES ACROSS THE AREA...ONE OR TWO OF WHICH MAY INTENSIFY INTO
WEAK/SHORT-LIVED THUNDERSTORMS. AFTERNOON HIGHS WILL RANGE FROM THE
MID 60S WEST TO THE LOW 70S EAST. SATURDAY NIGHT LOWS WILL ALSO BE
WARMER...RANGING FROM THE MID 40S TO THE LOW 50S.

THE WARM UP WILL CONTINUE INTO SUNDAY AS UPPER LEVEL RIDGING OVER
THE GREAT PLAINS DRIFTS EAST. EXPECT ANOTHER DAY OF ABUNDANT
SUNSHINE...PERHAPS INTERMIXED WITH A FEW FAIR WEATHER CLOUDS DURING
THE AFTERNOON...AND LIGHT WESTERLY WINDS. MOST LOCATIONS ARE
EXPECTED TO REACH THE 70S...WITH PERHAPS UPPER 60S ACROSS THE HIGHER
ELEVATIONS. SUNDAY NIGHT LOWS WILL BE IN THE UPPER 40S TO MID 50S.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 330 AM EDT THURSDAY...

500 MB HEIGHTS ARE EXPECTED TO STEADILY BUILD DURING THE EARLY HALF
OF THE NEXT WORKWEEK...AND TEMPERATURES WILL RESPOND ACCORDINGLY...
WITH HIGHS REACHING THE LOWER 70S TO LOWER 80S FOR MONDAY THROUGH
WEDNESDAY. EVENTUALLY...LOWS WILL STRUGGLE TO FALL BELOW 50 BY THE
MIDDLE OF THE WEEK.

AS THE AIR MASS GRADUALLY WARMS AND MOISTENS...THE MODELS SHOW A
STEADILY INCREASING CHANCE OF DIURNALLY-DRIVEN SHOWERS AND
THUNDERSTORMS ALONG AND WEST OF THE BLUE RIDGE. INSTABILITY AND
COVERAGE SEEMS TOO ISOLATED FOR ANY MENTION OF POPS ON MONDAY.
HOWEVER...A WARM FRONT TO THE NORTH DURING TUESDAY AND WEDNESDAY MAY
ADD ENOUGH SYNOPTIC LIFT TO PROMOTE MORE CONVECTIVE ACTIVITY...SO
CHANCE POPS WERE ADDED FOR THOSE DAYS.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
AS OF 730 AM EDT THURSDAY...

THERE WILL BE A FEW SHOWERS AROUND LWB-LYH THIS MORNING BUT
NOTHING OF CONSEQUENCE IN TERMS OF CIGS/VSBYS. THIS WILL CHANGE
THIS AFTERNOON AS AN UPPER LEVEL LOW SINKS INTO KY. AREAL COVERAGE
OF SHOWERS WILL INCREASE AND CONTINUE INTO TONIGHT WITH THE LOW
MOVING INTO NC AND OFFSHORE FRIDAY MORNING. AS WE HEAD THROUGH THE
DAY CIGS WILL LOWER TO LOW END VFR THEN MVFR TO AT TIMES IFR
OVERNIGHT...ESPECIALLY IN THE LWB-LYH REGION AS MODELS CONVERGE
MORE ON A SOLUTION OF GREATER RAIN THREAT HERE.

THERE MAY BE PERIODS OF VFR ON THE WEST SIDE OF THE NEW RIVER
VALLEY LATE TONIGHT BEHIND DEPARTING WAVE WITH DRY SLOT NUDGING
IN.

VSBYS ARE EXPECTED TO IMPROVE QUICKLY TO VFR ON FRIDAY...WITH
CIGS GRADUALLY INCREASING TO VFR DURING THE DAY.

THE AREA WILL TRANSITION FROM A NORTHWEST FLOW PATTERN TO MORE A
ZONAL FLOW PATTERN WITH SURFACE HIGH PRESSURE BUILDING OVERHEAD. OTHER
THAN SOME LATE NIGHT EARLY MORNING VALLEY/RIVER FOG...CONDITIONS
FOR THE MOST PART ARE EXPECTED TO BE VFR THIS WEEKEND INTO EARLY
NEXT WEEK.

&&

.EQUIPMENT...
AS OF 1035 AM EDT THURSDAY...

THE UPPER AIR TRACKING SYSTEM HAS MALFUNCTIONED...SO THERE WILL
BE NO SOUNDINGS UNTIL THIS ISSUE IS REPAIRED. TECHNICIANS ARE
CURRENTLY WORKING ON THE PROBLEM.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PW
NEAR TERM...PW/WP
SHORT TERM...NF
LONG TERM...PW
AVIATION...DS/RCS/WP
EQUIPMENT...PW
Hazardous weather outlook, Apr 30, 3:35 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 AM EDT THU APR 30 2015

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-010745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
335 AM EDT THU APR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 30, 12:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1219 PM EDT THU APR 30 2015

VAZ035-301645-
AMHERST VA-
1219 PM EDT THU APR 30 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTH CENTRAL AMHERST COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1245 PM EDT

* AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR ALTO. THIS STORM WAS NEARLY
  STATIONARY.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* THIS STORM WILL REMAIN OVER RURAL AREAS OF
  NORTH CENTRAL AMHERST COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3780 7913 3780 7912 3778 7911 3778 7907
      3773 7907 3770 7913 3776 7923 3779 7921
      3779 7920 3781 7914
TIME...MOT...LOC 1618Z 214DEG 2KT 3776 7915

DS
Special weather statement, Apr 30, 12:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT THU APR 30 2015

VAZ024-035-301715-
ROCKBRIDGE VA-AMHERST VA-
1249 PM EDT THU APR 30 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...

* UNTIL 115 PM EDT

* AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  VESUVIUS TO NEAR ALTO TO NEAR FORKS OF BUFFALO...MOVING TO THE
  NORTHEAST AT 10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  FORKS OF BUFFALO...
  VESUVIUS...
  ALTO...
  PLEASANT VIEW...
  AND BROWNSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3792 7919 3789 7915 3786 7915 3781 7917
      3781 7914 3778 7911 3779 7909 3777 7907
      3773 7907 3758 7922 3767 7932 3782 7919
      3793 7933 3798 7929
TIME...MOT...LOC 1647Z 218DEG 9KT 3792 7922 3778 7915 3765 7922

DS
Special weather statement, Apr 30, 1:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
111 PM EDT THU APR 30 2015

VAZ022-301745-
ROANOKE VA-
111 PM EDT THU APR 30 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 145 PM EDT

* AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BENT MOUNTAIN...MOVING TO THE NORTHEAST
  AT 5 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BENT MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3716 8007 3716 8009 3715 8009 3715 8011
      3714 8011 3713 8012 3712 8012 3711 8016
      3714 8017 3719 8010
TIME...MOT...LOC 1708Z 240DEG 4KT 3715 8013

DS
Special weather statement, Apr 30, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT THU APR 30 2015

VAZ035-301745-
AMHERST VA-
121 PM EDT THU APR 30 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...

* UNTIL 145 PM EDT

* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PLEASANT VIEW
  TO NEAR ELON...MOVING TO THE NORTHEAST AT 5 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  FORKS OF BUFFALO...
  CLIFFORD...
  PLEASANT VIEW...
  AND LOWESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3778 7911 3778 7907 3772 7907 3770 7903
      3770 7899 3768 7898 3768 7897 3766 7896
      3753 7918 3767 7931 3781 7915 3781 7914
TIME...MOT...LOC 1719Z 217DEG 4KT 3765 7926 3758 7918

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 12:19 PM EDTSpecial Weather StatementRNKAmherst26 min
Apr 30, 12:49 PM EDTSpecial Weather StatementRNKCity of Buena Vista26 min
Apr 30, 1:11 PM EDTSpecial Weather StatementRNKCity of Salem34 min
Apr 30, 1:58 PM EDTSpecial Weather StatementRNKCity of Martinsville32 min
Apr 30, 2:13 PM EDTSpecial Weather StatementRNKCity of Lynchburg32 min
Apr 30, 2:31 PM EDTSpecial Weather StatementRNKAmherst29 min
Apr 30, 2:33 PM EDTSpecial Weather StatementRNKCity of Danville42 min
Apr 30, 2:36 PM EDTSpecial Weather StatementRNKPittsylvania24 min
Apr 30, 2:46 PM EDTSpecial Weather StatementRNKCity of Lynchburg29 min
Apr 30, 2:47 PM EDTSpecial Weather StatementRNKCity of Lynchburg28 min
Apr 30, 3:04 PM EDTSpecial Weather StatementRNKCampbell26 min
Apr 30, 3:17 PM EDTSpecial Weather StatementRNKCity of Covington28 min
Apr 30, 3:19 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville26 min
Apr 30, 3:32 PM EDTSpecial Weather StatementRNKCampbell28 min
Apr 30, 3:44 PM EDTSpecial Weather StatementRNKCampbell61 min
Apr 30, 3:47 PM EDTSpecial Weather StatementRNKHalifax58 min
Apr 30, 4:26 PM EDTSpecial Weather StatementRNKBedford64 min
Apr 30, 4:40 PM EDTSpecial Weather StatementRNKFranklin65 min
Apr 30, 5:30 PM EDTSpecial Weather StatementRNKPittsylvania45 min
Apr 30, 5:46 PM EDTSpecial Weather StatementRNKRockbridge59 min
Apr 30, 6:37 PM EDTSpecial Weather StatementRNKBedford68 min
Apr 30, 6:53 PM EDTSpecial Weather StatementRNKBedford67 min

Nearby

Special Weather Statements in Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.